Page 1 of 4 123 ... LastLast
Results 1 to 10 of 35

Thread: High Protein in Urine & Ibuprofen?

  1. #1
    Join Date
    Jun 2008
    Location
    Canada
    Posts
    38
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default High Protein in Urine & Ibuprofen?

    Hi all,

    In earlier posts I mentioned that I had been recently hospitilized due to chest pains...(diagnosis was blood clots in the lung) and that I had been having all sorts of body pains for the longest while (more than 1 year).

    After my hospitilization I went to my rheumotologist for a follow up... He ordered a 24-urine test (since I complained that my urine was foamy).... The results say I have too much protein in my urine and have to see a specialist (>5 g/dl)

    I just did some limited research on the net and found that Ibuprofen is among some of the drugs that may cause high protein in the urine. Now I had been taking Motrin 2x daily for a good while because I was having much joint pains.

    Does anyone have any opinions on this?

    Also, would you know if I stop taking the Motrin (which I did) would the protein levels be reversible or did i cause kidney damage?

    Thanks.

  2. #2
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hugs JohnnyBGood

    So sorry to hear you are going through this!

    I've read several members that have talked about having high protein in their urin.

    I remember mention of bubbles in their urin as well. I think it was oluwa.

    Those all sound like great questions to get your doctor to answer, and important ones that should be addressed asap.

    Hope you are feeling better soon. Flag oluwa down and ask her about this.

    I would try to find the post she made on it, but it would be like looking for a needle in a HUGE hay stack. :lol:
    Oh look ... a cookie

  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default

    Yes, Ibuprofen can cause protein leakage in the urine. In low single doses (200 to 400 mg) and daily doses of up to 1,200 mg, the incidence of adverse side effects is low. However, if you use Ibuprofen on a long-term basis with more than 1,200 mg daily, the chances are greater that you will suffer adverse side effects. Toxic effects are unlikely at doses below 100 mg, but can be severe at doses above 400 mg.

    Are you diagnosed with Lupus? If so, the disease can affect the functioning of the kidneys which is detected by protein leakage in the urine. If this is the case, discontinuation of Ibuprofen will be of no avail. It might be wise for your to discuss this with your doctor so that the exact cause can be determined and appropriate treatment can be initiated.

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  4. #4
    Join Date
    Jun 2008
    Location
    Canada
    Posts
    38
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi and thanks to you both for your replies and comments.

    I do intend to talk to my doctor about this. I didn't already mention it to him because I only discovered this Ibuprofen thing on the internet after I saw him last. So by the time I see him again it will be December and I just wanted to get some opinions from you guys.

    I was taking about 800mg a day for at least 6 months.

    Yes Saysusie, I have been diagnosed with Lupus in 1999 and I know that it can affect the kidneys... but I never had the issue before and now that it has come up I realized that it could be the NSAIDs I was taking.

    By the way, a while ago I did mention to both my Fanily Doctor and my Rheumotologist that I was taking the Motrins, and they both said that it was okay. They never mentioned anything about the protein.

  5. #5
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Glad you are taking this up with your doctors. If your appointment isn't untill december, would it be worth it to call in now, or perhaps go in to see your family doctor?
    Oh look ... a cookie

  6. #6
    Join Date
    Jun 2008
    Location
    Canada
    Posts
    38
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Yes, I will mention it to my family doctor... but he might not know for sure if it's the Motrin or the Lupus...

    The rheumotologist would be better at that... also, I am waiting for an appointment to see a kidney specialist.. so hopefully that doctor will know better with some tests and such.

  7. #7
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default

    Please keep us posted!

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  8. #8
    Join Date
    Jun 2008
    Location
    Canada
    Posts
    38
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Well my family doctor doesn't really think that the ibuprofen caused my increase protein levels.

    My rheumotologist is referring me to a nephrologist, but I am still waiting for that appointment. In the meantime, he says I can't reduce my prednisone as was originally intended.

    But wait...there's more problems now...

    This morning I woke up and got out of bed, and my wife notices giant purple patches on the back of both legs... I, of course, got pretty scared. Luckily, my family doctor is open on Saturday and I went straight over there. He says my blood is now too thin (I am on warfarin) and that I somehow bruised myself and caused internal bleeding under the skin. He took soom blood for INR and Liver function tests.. I won't know the results until probably monday... In the meantime, he stopped the warfarin.

    He says I shouldn't worry. Should I? This is getting rediculous. I don't know what I will wake up with tomorrow... It seems everyday brings a new surprise.

  9. #9
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default

    I'm sorry that you are having so many symptoms and that new ones seem to keep developing. I know it will not make you feel any better, but the truth is that this phenomenon is pretty standard with Lupus :cry:

    I'm not sure what your doctor was referring to when he told you not to worry: Was it the cessation of Wafarin? Was it the continuation of Prednisone? Was it the bruises on your legs?

    Perhaps he meant that, whatever symptom you woke up with, there is a treatment and/or medication to deal with it. Or perhaps that, whatever they find, it is in the early stages so damage might be minimal and could possibly be reversed.

    I would say to you that you should try not to worry too much because STRESS is the #1 culprit in making our symptoms worsen and creating a situation in our bodies that opens itself to new & more serious symptoms. It is imperative that we do all that we can to reduce our stress.

    Please let us know the results of your new tests, and please try to find a way to minimize your worry and stress. We are here to help you if you need us!

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  10. #10
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Gentle hugs JohnnyBGood

    My husband was on warfarin for almost a year after his heart attack and would bruise something awful at the slightest touch.

    Stay away from sharp spinny things for a while till that warfarin gets out of your system.

    The sever bruising is normal with the warfarin. I'm not sure what happens when it's paired with other medications.

    Hubby had to give himself daily injections and would bleed from the needle site all day.

    It can take a bit for it to get out of your system so please be careful. By the way hubby is doing really well now.

    Glad you are getting some tests and hope you will have some answers soon.
    Oh look ... a cookie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •